Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 423, NWS Norman, OK

June 21, 2020Jefferson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2020, 3:24 AM CDT for Jefferson County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2020, 3:24 AM CDT (08:24 UTC)
Expired
Jun 21, 2020, 4:15 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 109 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:21 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:14 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 21, 3:14 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
314 AM CDT Sun Jun 21 2020

...New LONG TERM...

.SHORT TERM...
(This evening through Sunday morning)
Issued at 127 PM CDT Sat Jun 20 2020

POPS were diminished for today, especially in southeastern
Oklahoma in the subsidence region of the MCV moving into SE OK
this afternoon. Other than isolated showers, thunder and rain
isn't expected until late this evening and early Sunday when
moderate warm advection is expected to form from western TX into
southwestern into a region of mass convergence. Scattered showers
and thunderstorms are expected from there toward central Oklahoma
before sunrise.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 313 AM CDT Sun Jun 21 2020

An area of showers and thunderstorms is expected to be ongoing
across portions of the area Monday morning. Showers and storms will
remain possible Monday afternoon but chances will increase again
Monday night into Tuesday morning. Some strong to severe storms will
also be possible.

NW flow aloft will continue to affect the area through at least the
middle part of the week. Showers and storms will be possible during
this time although where, when, if will be somewhat dependent on the
previous day/night's convection and the affects on the region.
However, in general, storms are expected to develop in the High
Plains due to upslope flow and at least approach and possibly move
into portions of the fa during the evening/overnight period.
Additional storms could develop in the fa during the afternoon/early
evening hours near any boundaries over the fa.

Late in the week, models begin to shift the upper weather pattern
with a trough moving across the central U.S. which will continue to
bring a chance for showers/storms to portions of the fa.

With the NW flow, clouds, and rain, temperatures are still expected
to remain around or below average for this time of year into next
weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1046 PM CDT Sat Jun 20 2020

Widely scattered showers and thunderstorms will continue to
develop overnight mainly south of I-40. Another area where storms
may move into will be NW OK near WWR around 07Z but confidence is
lower there, as storms moving out of KS may weaken before making
it that far south. Since it appears coverage should remain below
50% for most of the night, have only included VCTS at many of the
terminals. LAW and SPS may be amended later to include a tempo for
TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  70  88  69 /  30  60  20  80
Hobart OK         95  72  94  67 /  10  30  10  70
Wichita Falls TX  95  74  95  71 /  30  20  10  50
Gage OK           94  66  90  64 /  30  30  10  70
Ponca City OK     92  69  88  66 /  10  70  30  60
Durant OK         89  72  91  70 /  60  40  30  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....25
AVIATION...03
Hazardous weather outlook, Jun 20, 8:11 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
811 PM CDT Sat Jun 20 2020

OKZ004>048-050>052-TXZ083>090-211130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
811 PM CDT Sat Jun 20 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Scattered strong to severe thunderstorms may develop
across parts of southern Oklahoma and western north Texas mainly
after 10 pm. If storms develop they will move northward into
parts of central Oklahoma during the overnight hours. Hail up to
the size of half dollars and wind gusts to 60 mph are possible
with the stronger storms. Heavy rainfall rates with thunderstorms
may result in minor flooding as well.

Elsewhere, a few strong thunderstorms over Kansas may move into
northern Oklahoma late this evening and overnight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
southwestern Oklahoma and western north Texas should be ready
for severe weather operations after 10pm and into the overnight
hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Severe storm potential increases on Sunday, with the highest
chances of storms in northern Oklahoma late Sunday into Monday.
Storms developing in Kansas will move southeastward into the area,
and are expected to develop into multiple lines. Damaging winds
and large hail are the primary concerns, however a tornado could
also be possible.

Severe chances continue Monday night into Tuesday, with severe
potential greatest in northern Oklahoma as another line of storms
enter the area. Large hail and damaging winds are the main
concern.

Storm potential continues through the remainder of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 21, 2:14 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
214 AM CDT Sun Jun 21 2020

OKZ004-210745-
Harper OK-
214 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
245 AM CDT...

AT 214 AM CDT, a strong thunderstorm was located on the Kansas-
Oklahoma border northwest of Buffalo, moving south at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3700 9967 3677 9958 3673 9991 3700 9992
TIME...MOT...LOC 0711Z 350DEG 18KT 3700 9980

..speg.
Special weather statement, Jun 21, 2:25 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 AM CDT Sun Jun 21 2020

OKZ044-045-210800-
Cotton OK-Jefferson OK-
225 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton and
northwestern Jefferson Counties Until 300 AM CDT...

AT 221 AM CDT, a strong thunderstorm was located near Hastings,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3413 9809 3413 9810 3415 9810 3415 9813
      3413 9815 3414 9818 3424 9819 3427 9793
      3410 9793
TIME...MOT...LOC 0721Z 282DEG 7KT 3419 9813

..speg.
Special weather statement, Jun 21, 2:26 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT Sun Jun 21 2020

OKZ038-044-210800-
Cotton OK-Comanche OK-
226 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and south
central Comanche Counties Until 300 AM CDT...

AT 225 AM CDT, a strong thunderstorm was located near Chattanooga,
moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3433 9861 3434 9866 3446 9866 3452 9838
      3430 9838 3428 9861
TIME...MOT...LOC 0725Z 259DEG 22KT 3437 9864

..speg.
Special weather statement, Jun 21, 2:39 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 AM CDT Sun Jun 21 2020

OKZ045-210815-
Jefferson OK-
239 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson County
Until 315 AM CDT...

AT 235 AM CDT, a strong thunderstorm was located 4 miles northeast of
Terral, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3387 9792 3395 9796 3399 9795 3400 9796
      3406 9778 3394 9774 3393 9776 3391 9776
      3392 9778 3389 9778 3389 9779 3390 9780
      3388 9780
TIME...MOT...LOC 0735Z 250DEG 7KT 3394 9789

..speg.
Special weather statement, Jun 21, 3:09 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
309 AM CDT Sun Jun 21 2020

OKZ023-210845-
Caddo OK-
309 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Caddo County Until
345 AM CDT...

AT 307 AM CDT, a strong thunderstorm was located near Anadarko,
moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3513 9836 3517 9809 3491 9809 3495 9835
TIME...MOT...LOC 0807Z 269DEG 9KT 3504 9827

..speg.
Special weather statement, Jun 21, 3:17 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
317 AM CDT Sun Jun 21 2020

OKZ010-011-210845-
Major OK-Woodward OK-
317 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and east
central Woodward Counties Until 345 AM CDT...

AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Quinlan to 10 miles southwest of Alabaster Caverns
State Park, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3655 9896 3651 9896 3651 9893 3633 9881
      3635 9925 3659 9938 3660 9930 3664 9929
      3665 9902
TIME...MOT...LOC 0817Z 332DEG 29KT 3658 9905 3659 9929

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:07 AM CDTSpecial Weather StatementOUNJefferson23 min
Jun 21, 1:17 AM CDTSpecial Weather StatementOUNCotton28 min
Jun 21, 1:35 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens40 min
Jun 21, 1:44 AM CDTSpecial Weather StatementOUNTillman31 min
Jun 21, 1:46 AM CDTSpecial Weather StatementOUNHarper29 min
Jun 21, 2:00 AM CDTSpecial Weather StatementOUNAlfalfa, Grant30 min
Jun 21, 2:03 AM CDTSpecial Weather StatementOUNJefferson27 min
Jun 21, 2:14 AM CDTSpecial Weather StatementOUNHarper31 min
Jun 21, 2:25 AM CDTSpecial Weather StatementOUNJefferson35 min
Jun 21, 2:26 AM CDTSpecial Weather StatementOUNCotton34 min
Jun 21, 2:39 AM CDTSpecial Weather StatementOUNJefferson36 min
Jun 21, 2:50 AM CDTSevere Thunderstorm WarningOUNJefferson40 min
Jun 21, 3:09 AM CDTSpecial Weather StatementOUNCaddo36 min
Jun 21, 3:17 AM CDTSpecial Weather StatementOUNWoodward28 min
Jun 21, 3:21 AM CDTSevere Thunderstorm WarningOUNCaddo39 min
Jun 21, 3:59 AM CDTSevere Thunderstorm WarningOUNCaddo46 min
Jun 21, 4:02 AM CDTAreal Flood AdvisoryOUNCaddo118 min
Jun 21, 4:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens46 min
Jun 21, 4:15 AM CDTSpecial Weather StatementOUNCaddo30 min
Jun 21, 4:18 AM CDTSpecial Weather StatementOUNDewey27 min
Jun 21, 4:24 AM CDTAreal Flood AdvisoryOUNJefferson2 hr
Jun 21, 4:37 AM CDTSevere Thunderstorm WarningOUNJefferson38 min
Jun 21, 4:47 AM CDTSpecial Weather StatementOUNStephens28 min
Jun 21, 4:53 AM CDTFlash Flood WarningOUNJefferson3 hr
Jun 21, 4:55 AM CDTSevere Thunderstorm WarningOUNJefferson, Stephens50 min
Jun 21, 4:57 AM CDTSevere Thunderstorm WarningOUNGrady48 min
Jun 21, 4:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 5:28 AM CDTSpecial Weather StatementOUNMarshall32 min
Jun 21, 5:30 AM CDTSpecial Weather StatementOUNKingfisher30 min
Jun 21, 5:39 AM CDTFlash Flood WarningOUNGrady3 hr
Jun 21, 6:01 AM CDTSpecial Weather StatementOUNOklahoma29 min
Jun 21, 6:05 AM CDTSpecial Weather StatementOUNJohnston, Marshall25 min
Jun 21, 6:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Logan, Oklahoma46 min
Jun 21, 6:16 AM CDTSpecial Weather StatementOUNCotton29 min
Jun 21, 6:28 AM CDTSpecial Weather StatementOUNCotton32 min
Jun 21, 6:29 AM CDTSpecial Weather StatementOUNComanche31 min
Jun 21, 6:30 AM CDTSpecial Weather StatementOUNCanadian30 min
Jun 21, 6:31 AM CDTSpecial Weather StatementOUNJohnston29 min
Jun 21, 6:56 AM CDTSpecial Weather StatementOUNCleveland34 min
Jun 21, 6:58 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
Jun 21, 7:03 AM CDTSevere Thunderstorm WarningOUNComanche42 min
Jun 21, 7:12 AM CDTFlash Flood WarningOUNComanche, Cotton5 hr
Jun 21, 7:15 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Marshall3 hr
Jun 21, 7:17 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman28 min
Jun 21, 7:20 AM CDTSpecial Weather StatementOUNGarvin25 min
Jun 21, 7:23 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman39 min
Jun 21, 7:26 AM CDTSevere Thunderstorm WarningOUNGarvin26 min
Jun 21, 7:38 AM CDTSpecial Weather StatementOUNPottawatomie37 min
Jun 21, 7:46 AM CDTSpecial Weather StatementOUNCaddo29 min
Jun 21, 7:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie33 min
Jun 21, 8:13 AM CDTSevere Thunderstorm WarningOUNTillman47 min
Jun 21, 8:16 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Jun 21, 8:18 AM CDTSpecial Weather StatementOUNComanche27 min
Jun 21, 8:35 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa25 min
Jun 21, 9:38 AM CDTRiver Flood WarningOUNCotton47 hr
Jun 21, 9:59 AM CDTSpecial Weather StatementOUNCaddo31 min
Jun 21, 6:54 PM CDTSpecial Weather StatementOUNHarper51 min
Jun 20, 11:53 PM CDTSpecial Weather StatementOUNHardeman37 min
Jun 21, 5:27 AM CDTSpecial Weather StatementOUNClay33 min
Jun 21, 5:55 AM CDTAreal Flood AdvisoryOUNClay2 hr
Jun 21, 6:45 AM CDTFlash Flood WarningOUNClay3 hr
Jun 21, 7:06 AM CDTSpecial Weather StatementOUNClay24 min
Jun 21, 7:54 AM CDTSpecial Weather StatementOUNWichita36 min
Jun 21, 8:08 AM CDTAreal Flood AdvisoryOUNClay3 hr
Jun 21, 8:28 AM CDTFlash Flood WarningOUNClay3 hr
Jun 21, 8:32 AM CDTAreal Flood AdvisoryOUNWichita3 hr
Jun 21, 8:46 AM CDTFlash Flood WarningOUNWichita3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.